MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zma00 31.0 diopter intraocular lens (iol) was incorrectly chosen and given to the doctor, and then implanted in the patient's right eye (od) on (b)(6) 2018.Reportedly, the doctor explanted the incorrect lens on (b)(6) 2018 and replaced it with the correct lens, which was a zma00 20.5 diopter lens.There was a slight incision enlargement, but no vitrectomy was performed and no sutures were used.The patient was seen post-operatively on (b)(6) 2018 and the patient's unaided visual acuity was 20/40-2 with some edema.The explanted lens was discarded.Reportedly, the patient's next follow up appointment will be on (b)(6) 2018.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7240257
Report Number9614546-2018-00112
Device Sequence Number1222690
Product Code MFK
UDI-Device Identifier05050474537026
UDI-Public(01)05050474537026(17)210309
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/09/2021
Device Model NumberZMA00
Device Catalogue NumberZMA00U0310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date02/04/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR